Propecia Turned Man Into A Woman, Changed His Sexual Orientation, He Says
Propecia has been in the news recently due to reports that it may indefinitely and perhaps permanently alter a man’s sexual function, but another Propecia user has come forward to say that he believes the popular hair-loss drug not only changed his orientation from heterosexual to homosexual, but also caused him to develop female sexual characteristics to the point he now wishes to become a woman.
Propecia’s alleged side effects may very well go underreported due to the personal nature of the symptoms described by many men. But 38-year-old user William McKee, who now goes by the name Mandi, has completely disclosed what he says are frightening side effects he experienced after taking Propecia.
McKee says he took finasteride for nine months, and began to notice female characteristics exhibited by his body. He explained:
“My rock-hard chest from the gym began to soften . . . reaching the point where I had noticeable ‘breasts’ even under my clothing… My shoulders were literally falling into a more feminine position, and my hips were loosening and becoming wider as on a woman’s body… It felt like the ‘me’ that I’ve always known was not there anymore.”
In a post on his personal blog, McKee explains that he began to take Propecia for hair-loss, but that the drug is not always used that way:
“I wasn’t always this way. I am early on my path of transitioning to live full-time as a woman, although for 9 months I did take 1 of the 2 most popular drugs that doctors prescribe to men who wish to become a woman.”
While gender reassignment is often positively anticipated by those who willingly undergo it, McKee describes a painful experience that was not one he chose. He says:
“My entire life has fallen apart in a slow and agonizing downward spiral that led me on a roller coaster ride of depression, anxiety, panic attacks, a severe and disabling loss of focus and concentration, feminization of my body, loss of and inability to work, homelessness, social rejection and isolation, and a complete alteration of my body’s chemistry and self-identity.”
“And it was more than just my life being affected. I was married to an amazing and beautiful woman who lost her husband, and I am father to an amazing 5 year-old-boy — who lost his dad.”
Merck denies that Propecia is responsible for the sexual side effects men like McKee claim resulted from use of the drug.